Alert archive / Arkansas / Wind Advisories in 2008
Wind Advisory 3, NWS Little Rock, AR
NWS Little Rock, AR issued this wind advisory at Sep 2, 2008, 6:22 PM CDT for 34 counties in Arkansas. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2008, 6:22 PM CDT (23:22 UTC)
- Expired
- Sep 3, 2008, 7:00 PM CDT
- In force
- 25 hr
- Issued by
- NWS Little Rock, AR
All 34 counties
Arkansas County, AR, Baxter County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 10 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLZK 022322 NPWLZK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 622 PM CDT TUE SEP 2 2008 ...REMNANTS OF GUSTAV WILL CONTINUE TO BRING STRONG WINDS INTO ARKANSAS... .STRONG WINDS ASSOCIATED WITH THE REMNANTS OF GUSTAV WILL CONTINUE IN ARKANSAS. TIGHT PRESSURE GRADIENTS AROUND THE STORM WILL KEEP EAST WINDS OVER ARKANSAS AS THE STORM MOVES NORTH. ARZ003>005-012>014-021>024-030>034-037>047-052>057-062>069-030730- /O.CAN.KLZK.LW.Y.0035.000000T0000Z-080904T0000Z/ /O.NEW.KLZK.WI.Y.0003.080902T2322Z-080904T0000Z/ ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-GARLAND-GRANT-HOT SPRING- JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY- NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT- SEARCY-STONE-VAN BUREN-WHITE-WOODRUFF-YELL- INCLUDING THE CITIES OF...ALTHEIMER...AMITY...ARKADELPHIA... ARKANSAS CITY...AUGUSTA...AVILLA...BAUXITE...BEARDEN... BEE BRANCH...BEEBE...BENTON...BISMARCK...BONNERDALE... BOONEVILLE...BRINKLEY...BRYANT...BULL SHOALS...CABOT...CAMDEN... CENTER RIDGE...CHIDESTER...CLARENDON...CLARKSVILLE...CLINTON... CONWAY...COTTON PLANT...DANVILLE...DARDANELLE...DE VALLS BLUFF... DE WITT...DEER...DES ARC...DONALDSON...DRASCO...DUMAS...EL PASO... ENGLAND...FAIRFIELD BAY...FLIPPIN...FORDYCE...FOURCHE JUNCTION... GASSVILLE...GEORGETOWN...GILLETT...GLENWOOD...GOULD...GRADY... GRAVELLY...GREENBRIER...GREERS FERRY...GURDON...HAMPTON... HARRISON...HASKELL...HAZEN...HEBER SPRINGS...HECTOR...HERMITAGE... HOT SPRINGS...HOT SPRINGS VILLAGE...HOUSTON...HUMNOKE... HUMPHREY...JACKSONVILLE...JASPER...JESSIEVILLE...KINGSLAND... LACEY...LEAD HILL...LEOLA...LESLIE...LITTLE ROCK...LONOKE... MALVERN...MARSHALL...MAUMELLE...MAYFLOWER...MCCRORY...MCGEHEE... MENA...MONTICELLO...MORO BAY...MORRILTON...MOUNT IDA... MOUNT MAGAZINE...MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO... NORFORK...NORMAN...NORTH LITTLE ROCK...OKOLONA...OLA...OMAHA... OZONE...PARIS...PARON...PELSOR...PERRYVILLE...PINE BLUFF... PINE RIDGE...POYEN...PRATTSVILLE...REDFIELD...RISON...ROHWER... ROSE BUD...RUSSELLVILLE...SEARCY...SHERIDAN...SHERWOOD... STAR CITY...STEPHENS...STUTTGART...SUMMIT...THORNTON...VILONIA... WALDRON...WARREN...WESTERN GROVE...WICKES...WRIGHTSVILLE... Y CITY...YELLVILLE 622 PM CDT TUE SEP 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT WEDNESDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. WINDS FROM THE REMNANTS OF GUSTAV WILL BE OVER MUCH OF ARKANSAS TONIGHT THROUGH WEDNESDAY EVENING. EAST WINDS OF 25 TO 30 MPH... WITH GUSTS TO 40 MPH...WILL BE POSSIBLE. WITH THE GROUND SATURATED...TREE ROOTS WILL WEAKEN AND TREES WILL BE ABLE TO BE BLOWN DOWN MORE EASILY. A WIND ADVISORY MEANS THAT WINDS EXCEEDING 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ARZ006-007-015-016-025-030730- /O.NEW.KLZK.WI.Y.0003.080902T2322Z-080904T0000Z/ FULTON-INDEPENDENCE-IZARD-JACKSON-SHARP- INCLUDING THE CITIES OF...ASH FLAT...BATESVILLE...CALICO ROCK... CAVE CITY...HARDY...HORSESHOE BEND...MAMMOTH SPRING...MELBOURNE... NEWPORT...OIL TROUGH...OXFORD...PLEASANT PLAINS...SALEM... SWIFTON...TUCKERMAN...VIOLA 622 PM CDT TUE SEP 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. WINDS FROM THE REMNANTS OF GUSTAV WILL BE OVER MUCH OF ARKANSAS TONIGHT THROUGH WEDNESDAY EVENING. EAST WINDS OF 25 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL BE POSSIBLE. WITH THE GROUND SATURATED...TREE ROOTS WILL WEAKEN AND TREES WILL BE ABLE TO BE BLOWN DOWN MORE EASILY. A WIND ADVISORY MEANS THAT WINDS EXCEEDING 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 51
2 follow-up statements
000 WWUS74 KLZK 030353 NPWLZK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 1053 PM CDT TUE SEP 2 2008 ...REMNANTS OF GUSTAV WILL CONTINUE TO BRING STRONG WINDS INTO ARKANSAS... .STRONG WINDS ASSOCIATED WITH THE REMNANTS OF GUSTAV WILL CONTINUE IN ARKANSAS. TIGHT PRESSURE GRADIENTS AROUND THE STORM WILL KEEP EAST WINDS OVER ARKANSAS AS THE STORM MOVES NORTH. ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031100- /O.CON.KLZK.WI.Y.0003.000000T0000Z-080904T0000Z/ ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- INCLUDING THE CITIES OF...ALTHEIMER...AMITY...ARKADELPHIA... ARKANSAS CITY...ASH FLAT...AUGUSTA...AVILLA...BATESVILLE... BAUXITE...BEARDEN...BEE BRANCH...BEEBE...BENTON...BISMARCK... BONNERDALE...BOONEVILLE...BRINKLEY...BRYANT...BULL SHOALS... CABOT...CALICO ROCK...CAMDEN...CAVE CITY...CENTER RIDGE... CHIDESTER...CLARENDON...CLARKSVILLE...CLINTON...CONWAY... COTTON PLANT...DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT... DEER...DES ARC...DONALDSON...DRASCO...DUMAS...EL PASO...ENGLAND... FAIRFIELD BAY...FLIPPIN...FORDYCE...FOURCHE JUNCTION... GASSVILLE...GEORGETOWN...GILLETT...GLENWOOD...GOULD...GRADY... GRAVELLY...GREENBRIER...GREERS FERRY...GURDON...HAMPTON...HARDY... HARRISON...HASKELL...HAZEN...HEBER SPRINGS...HECTOR...HERMITAGE... HORSESHOE BEND...HOT SPRINGS...HOT SPRINGS VILLAGE...HOUSTON... HUMNOKE...HUMPHREY...JACKSONVILLE...JASPER...JESSIEVILLE... KINGSLAND...LACEY...LEAD HILL...LEOLA...LESLIE...LITTLE ROCK... LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MAUMELLE... MAYFLOWER...MCCRORY...MCGEHEE...MELBOURNE...MENA...MONTICELLO... MORO BAY...MORRILTON...MOUNT IDA...MOUNT MAGAZINE... MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT... NORFORK...NORMAN...NORTH LITTLE ROCK...OIL TROUGH...OKOLONA... OLA...OMAHA...OXFORD...OZONE...PARIS...PARON...PELSOR... PERRYVILLE...PINE BLUFF...PINE RIDGE...PLEASANT PLAINS...POYEN... PRATTSVILLE...REDFIELD...RISON...ROHWER...ROSE BUD... RUSSELLVILLE...SALEM...SEARCY...SHERIDAN...SHERWOOD...STAR CITY... STEPHENS...STUTTGART...SUMMIT...SWIFTON...THORNTON...TUCKERMAN... VILONIA...VIOLA...WALDRON...WARREN...WESTERN GROVE...WICKES... WRIGHTSVILLE...Y CITY...YELLVILLE 1053 PM CDT TUE SEP 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. WINDS FROM THE REMNANTS OF GUSTAV WILL BE OVER MUCH OF ARKANSAS TONIGHT THROUGH WEDNESDAY EVENING. EAST WINDS OF 25 TO 30 MPH... WITH GUSTS TO 40 MPH...WILL BE POSSIBLE. WITH THE GROUND SATURATED...TREE ROOTS WILL WEAKEN AND TREES WILL BE ABLE TO BE BLOWN DOWN MORE EASILY. A WIND ADVISORY MEANS THAT WINDS EXCEEDING 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 51
000 WWUS74 KLZK 030931 NPWLZK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 431 AM CDT WED SEP 3 2008 ...REMNANTS OF GUSTAV WILL CONTINUE TO BRING STRONG WINDS TO MUCH OF ARKANSAS TODAY... .TROPICAL DEPRESSION GUSTAV WAS CENTERED JUST TO THE NORTHWEST OF TEXARKANA EARLY THIS MORNING. THE CIRCULATION AROUND THE SYSTEM WILL CONTINUE TO PRODUCE STRONG EAST AND SOUTHEAST WINDS OVER THE STATE TODAY AS THE STORM CENTER DRIFTS NORTHWARD. ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-032145- /O.CON.KLZK.WI.Y.0003.000000T0000Z-080904T0000Z/ ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- INCLUDING THE CITIES OF...ALTHEIMER...AMITY...ARKADELPHIA... ARKANSAS CITY...ASH FLAT...AUGUSTA...AVILLA...BATESVILLE... BAUXITE...BEARDEN...BEE BRANCH...BEEBE...BENTON...BISMARCK... BONNERDALE...BOONEVILLE...BRINKLEY...BRYANT...BULL SHOALS... CABOT...CALICO ROCK...CAMDEN...CAVE CITY...CENTER RIDGE... CHIDESTER...CLARENDON...CLARKSVILLE...CLINTON...CONWAY... COTTON PLANT...DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT... DEER...DES ARC...DONALDSON...DRASCO...DUMAS...EL PASO...ENGLAND... FAIRFIELD BAY...FLIPPIN...FORDYCE...FOURCHE JUNCTION... GASSVILLE...GEORGETOWN...GILLETT...GLENWOOD...GOULD...GRADY... GRAVELLY...GREENBRIER...GREERS FERRY...GURDON...HAMPTON...HARDY... HARRISON...HASKELL...HAZEN...HEBER SPRINGS...HECTOR...HERMITAGE... HORSESHOE BEND...HOT SPRINGS...HOT SPRINGS VILLAGE...HOUSTON... HUMNOKE...HUMPHREY...JACKSONVILLE...JASPER...JESSIEVILLE... KINGSLAND...LACEY...LEAD HILL...LEOLA...LESLIE...LITTLE ROCK... LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MAUMELLE... MAYFLOWER...MCCRORY...MCGEHEE...MELBOURNE...MENA...MONTICELLO... MORO BAY...MORRILTON...MOUNT IDA...MOUNT MAGAZINE... MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT... NORFORK...NORMAN...NORTH LITTLE ROCK...OIL TROUGH...OKOLONA... OLA...OMAHA...OXFORD...OZONE...PARIS...PARON...PELSOR... PERRYVILLE...PINE BLUFF...PINE RIDGE...PLEASANT PLAINS...POYEN... PRATTSVILLE...REDFIELD...RISON...ROHWER...ROSE BUD... RUSSELLVILLE...SALEM...SEARCY...SHERIDAN...SHERWOOD...STAR CITY... STEPHENS...STUTTGART...SUMMIT...SWIFTON...THORNTON...TUCKERMAN... VILONIA...VIOLA...WALDRON...WARREN...WESTERN GROVE...WICKES... WRIGHTSVILLE...Y CITY...YELLVILLE 431 AM CDT WED SEP 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG WINDS FROM THE REMNANTS OF GUSTAV WILL CONTINUE OVER MUCH OF ARKANSAS TODAY. EAST AND SOUTHEAST WINDS OF 20 TO 30 MPH WILL BE COMMON...WITH GUSTS OF 40 TO 45 MPH POSSIBLE IN SOME AREAS. WITH THE GROUND ALREADY SATURATED OVER MUCH OF THE STATE...THE STRONG WINDS ARE ENOUGH TO BRING DOWN SOME TREES WITH SHALLOW ROOTS. A WIND ADVISORY MEANS THAT WINDS EXCEEDING 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Sep 2, 2:47 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Sep 2, 2:47 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 247 PM CDT TUE SEP 2 2008 .DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE HEAVY RAIN THREAT WITH FLOODING POTENTIAL. A BIT LOWER THREAT OF WINDS...MAINLY AT LAKE WIND ADVISORY LEVELS. AN ISOLATED TORNADO THREAT WITH STORMS ROTATING IN THE SPIRAL BANDS. GUSTAV CURRENTLY JUST NORTH OF KSHV...WITH ROTATING CONVECTION BANDS MOVING OVER AR. MAIN THREAT HAS BEEN RAIN...WITH OVERALL AMOUNTS COMING IN AROUND HALF TO ONE INCH...WHILE ISOLATED AMOUNTS OF 1 TO 2 INCHES. INFLUX OF MOISTURE BACK TO THE GULF OF MEX CONTINUES...AND RAIN PERIOD WILL BE TODAY THROUGH THURSDAY. THE TIME PERIOD OF THE RAIN WILL HELP LOWER THE THREAT OF MAJOR FLOODING...BUT IF GUSTAV SLOWS...HIGHER RAIN AMOUNTS MAY BE SEEN. SEVERE WEATHER THREAT HAS HELD OVER SE MS...WITH GREATER DYNAMICS AND INSTABILITY. CLOUD COVER AND STRATIFORM RAIN SHOULD HOLD POTENTIAL LOWER...HOWEVER...STARTING TO SEE SOME DEVELOPMENT ALONG THE NORTHERN SPIRAL BAND OVER NORTHERN AR. LAKE WIND ADV AND FLASH FLOOD WATCHES WERE UPDATED EARLIER TO FINE TUNE WORDING...AREAS...AND TIMING. && .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT WIND AND RAIN MAIN CONCERN NEXT 48 HRS. GFS LOOKS TO HAVE THE BEST TRENDS ON GUSTAV...AS IT MOVES IT NORTH TO OVER THE ARKLATEX..THEN N TO NE INTO WEDNESDAY ALONG THE OK/AR STATE LINE. THURSDAY THE GFS MOVES IT N TO NE OVER AR. NAM APPEARS TO HAVE THE SYSTEM TOO FAR WEST. ALSO ON WEDNESDAY...THE UPPER TROUGH APPROACHES...A THE SURFACE COLD FRONT SAGS SOUTH TO MO. THE HEAVIEST RAIN WOULD WRAP AROUND THE CIRCULATION CENTER...AND SPREAD INTO WEST AND CENTRAL AR THROUGH THE PERIOD. HAVE KEPT RAIN AMOUNTS FROM 3 TO 6 INCHES OVER MOST SPOTS...WITH ISOLATED 6 TO 8 INCHES. THE FRONT TO THE NORTHWEST WILL HAVE SOME IMPACT ON MOVEMENT BUT SOME UNCERTAINTY DOES EXIST IF IT WILL HOLD IT BACK OR THE UPPER TROUGH WILL PICK IT UP. IF IT SLOWS...OF COURSE ADDITIONAL RAIN WOULD FALL OVER AR...ESPECIALLY OVER NORTH TO NORTHEAST AREAS. WILL KEEP RAIN CHANCES HIGH TONIGHT THROUGH WEDNESDAY NIGHT...THEN GRADUALLY MOVE THE HIGHEST AREAS TO THE NORTH THURSDAY. TEMPS WILL BE COOLER THAN NORMAL DUE TO CLOUDS AND RAIN. && .LONG TERM...FRIDAY THROUGH TUESDAY A LONG WAVE TROF WILL LINGER OVER THE CENTRAL SECTION OF THE COUNTRY FOR FRIDAY...THEN THE FLOW WILL BECOME MORE WESTERLY THROUGH TUESDAY MORNING. NEXT ANOTHER WEAK TROF ATTEMPTS TO MOVE INTO THE AREA. THIS WILL KEEP THE SURFACE PATTERN WITH SMALL POPS FOR THE FIRST 24 HOURS. THERE WILL BE A BREAK IN THE RAIN CHANCES UNTIL MONDAY MORNING WHEN A COLD FRONT DROPS SOUTH AND DRIFTS SLOWLY THROUGH THE FORECAST AREA...REQUIRING 20 TO 30 PERCENT POPS. TEMPERATURES WILL RUN NEAR NORMAL OR SLIGHTLY ABOVE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 71 78 70 81 / 80 90 90 80 CAMDEN AR 74 78 71 82 / 100 100 80 60 HARRISON AR 69 73 69 78 / 80 100 100 80 HOT SPRINGS AR 73 78 71 83 / 100 100 100 70 LITTLE ROCK AR 73 78 71 83 / 100 100 100 70 MONTICELLO AR 74 80 71 83 / 100 100 80 60 MOUNT IDA AR 72 77 71 82 / 100 100 100 60 MOUNTAIN HOME AR 69 77 69 79 / 80 90 100 80 NEWPORT AR 72 80 70 82 / 80 90 80 70 PINE BLUFF AR 74 79 71 84 / 100 100 90 70 RUSSELLVILLE AR 73 76 70 82 / 100 100 100 70 SEARCY AR 72 78 70 82 / 90 90 90 70 STUTTGART AR 73 79 71 83 / 100 90 80 70 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ARKANSAS-BAXTER- BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON- LINCOLN-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA- PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-STONE- VAN BUREN-WHITE-WOODRUFF-YELL. FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ARKANSAS-BAXTER- BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON- LINCOLN-LOGAN-LONOKE-MARION-MONTGOMERY-NEWTON-OUACHITA-PERRY- PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-STONE-VAN BUREN-WHITE-YELL. && SHORT TERM...59 / LONG TERM...32
Hazardous weather outlook, Sep 2, 5:00 AM CDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE SEP 2 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE REMNANTS OF HURRICANE GUSTAV WILL CONTINUE TO AFFECT THE AREA TODAY...AND FOR THE NEXT SEVERAL DAYS. VERY HEAVY RAINFALL IS EXPECTED TODAY AND TONIGHT OVER WESTERN AND SOUTHERN ARKANSAS. THIS INCLUDES AREAS SOUTH OF A WALDRON...TO HOT SPRINGS...TO MONTICELLO LINE. RAINFALL AMOUNTS WILL AVERAGE TWO TO FOUR INCHES ACROSS THIS AREA...WITH LOCALLY HEAVIER AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA. ALSO...SEVERE WEATHER WILL BE POSSIBLE WITH THIS SYSTEM...AS THERE WILL BE TURNING OF WINDS WITH HEIGHT. AREAS SOUTH OF A FORT SMITH TO SEARCY LINE ARE UNDER A SLIGHT RISK OF SEVERE WEATHER...WITH DAMAGING WINDS AND ISOLATED TORNADOES BEING THE PRIMARY CONCERNS. WITH THE INTENSE LOW PRESSURE TO THE SOUTH OF THE STATE...WINDS WILL BE GUSTY TODAY OVER THE SOUTHWEST HALF OF THE STATE. AS SUCH...A LAKE WIND ADVISORY IS IN EFFECT FOR WINDS OF 15 TO 25 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAINFALL WILL CONTINUE ACROSS THE STATE INTO WEDNESDAY...AS THE AREA OF RAINFALL MOVES TO THE NORTH AND EAST. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR WEDNESDAY AND WEDNESDAY NIGHT FOR MUCH OF THE STATE...INCLUDING AREAS WEST OF A LINE FROM MOUNTAIN HOME TO STUTTGART. AVERAGE RAINFALL AMOUNTS ACROSS THE CENTRAL AND WESTERN AREAS WILL BE TWO TO FIVE INCHES...WITH LOCALLY HEAVIER AMOUNTS. PORTIONS OF WESTERN AND SOUTHWEST ARKANSAS COULD RECEIVE MORE THAN EIGHT INCHES OF RAIN WITH THIS SYSTEM. RIVERS...SMALL STREAMS...AND LOW WATER CROSSINGS ACROSS THIS AREA COULD SEE RAPID RISES DUE TO THE EXCESSIVE RAINFALL. SEVERE WEATHER WILL BE POSSIBLE AGAIN ON WEDNESDAY...AS THE STATE WILL REMAIN ON THE EASTERN SIDE OF THE TROPICAL SYSTEM. DAMAGING WINDS AND ISOLATED TORNADOES WILL ONCE AGAIN BE THE SEVERE WEATHER CONCERNS. A COLD FRONT WILL APPROACH THE STATE FROM THE NORTH WEDNESDAY NIGHT INTO THURSDAY. THIS WILL EVENTUALLY MOVE THE REMNANTS OF GUSTAV AWAY FROM ARKANSAS. HOWEVER...IT WILL ALSO ALLOW FOR MORE SHOWER AND THUNDERSTORM DEVELOPMENT WITH THE TROPICAL MOISTURE...AND MAY PROLONG THE EXCESSIVE RAINFALL OVER THE STATE THROUGH THURSDAY. IT IS RECOMMENDED THAT RESIDENTS AND EMERGENCY MANAGERS MONITOR THE LATEST FORECASTS...INCLUDING WATCHES AND WARNINGS...FROM YOUR NATIONAL WEATHER SERVICE REGARDING THIS FLOODING AND SEVERE WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY...WEDNESDAY AND THURSDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
In the hours before
Special weather statement, Sep 2, 3:24 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 324 PM CDT TUE SEP 2 2008 ARZ016-021>025-030>034-037>047-052>057-062>069-030300- ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON- JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-OUACHITA- PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-VAN BUREN-WHITE- WOODRUFF-YELL- 324 PM CDT TUE SEP 2 2008 ...GUSTY WINDS CAUSING SOME TREES TO FALL... NOW THAT THE GROUND IS SATURATED IN MOST OF THE SOUTHERN TWO THIRDS OF ARKANSAS...THE WINDS ASSOCIATED WITH THE REMAINS OF GUSTAV ARE BRINGING SOME TREES DOWN. MAXIMUM WIND GUSTS HAVE GENERALLY BEEN IN THE 30 TO 35 MPH RANGE... AND THERE HAVE BEEN A FEW GUSTS TO AROUND 40 MPH. EVEN SO...WITH THE SOGGY GROUND...TREES ARE BEING BROUGHT DOWN IN SOME AREAS. THE SHERIFFS OFFICE IN DREW COUNTY REPORTED THAT MANY TREES HAVE BEEN FELLED. C AND L ELECTRIC COOPERATIVE HAS REPORTED PROBLEMS WITH TREES BRINGING DOWN POWER LINES IN THEIR SERVICE AREA...WHICH INCLUDES PARTS OF GRANT...CLEVELAND...LINCOLN...DESHA...DREW AND BRADLEY COUNTIES. AGAIN...THESE WINDS ARE BEING CAUSED BY WINDS ASSOCIATED WITH THE REMNANTS OF GUSTAV...NOT THUNDERSTORMS. WINDY CONDITIONS WILL CONTINUE THROUGHOUT TONIGHT...SO MORE FALLEN TREES AND POWER OUTAGES CAN BE EXPECTED. MOTORISTS SHOULD BE ON THE ALERT FOR LIMBS AND TREES ON SOME ROADWAYS. 28
Local storm report, Sep 2, 5:37 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
537 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 2 W LOCUST BAYOU 33.55N 92.70W
09/02/2008 M2.90 INCH CALHOUN AR LAW ENFORCEMENT
HEAVY RAIN WAS NEAR THE CALHOUN/OUACHITA COUNTY LINE.
0330 PM FLASH FLOOD 7 N TINSMAN 33.73N 92.35W
09/02/2008 CALHOUN AR LAW ENFORCEMENT
FLOODING WAS REPORTED ON ARKANSAS HIGHWAY 274 BETWEEN
TINSMAN AND FORDYCE.
0330 PM FLASH FLOOD 6 N LOCUST BAYOU 33.64N 92.67W
09/02/2008 CALHOUN AR LAW ENFORCEMENT
FLOODING WAS REPORTED ON SOME OF THE HIGHWAYS AROUND THE
HIGHLAND INDUSTRIAL PARK.
0455 PM FLASH FLOOD PEARCY 34.43N 93.28W
09/02/2008 GARLAND AR TRAINED SPOTTER
ONE FOOT OF WATER WAS REPORTED OVER AMITY ROAD.
0455 PM NON-TSTM WND DMG PEARCY 34.43N 93.28W
09/02/2008 GARLAND AR TRAINED SPOTTER
TREES WERE BLOWN DOWN AND THERE WERE POWER OUTAGES.
&&
28Special weather statement, Sep 2, 5:52 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 552 PM CDT TUE SEP 2 2008 ARZ016-025-022350- INDEPENDENCE-JACKSON- 552 PM CDT TUE SEP 2 2008 ...SIGNIFICANT WEATHER ALERT FOR INDEPENDENCE AND JACKSON COUNTIES UNTIL 650 PM CDT... AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANT PLAINS TO JACKSONPORT TO 7 MILES SOUTH OF GRUBBS...MOVING NORTHWEST AT 30 MPH. WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE NEWPORT...NEWARK...MAGNESS... DIAZ...CAMPBELL STATION...TUCKERMAN...SULPHUR ROCK AND MOOREFIELD. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREA. MOTORISTS SHOULD BE ADVISED TO EXPECTED REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 57
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 3:39 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Fulton, Izard, Marion, Stone | 66 min |
| Sep 2, 5:05 PM CDT | Flash Flood Warning | LZK | Garland, Montgomery | 3 hr |
| Sep 2, 5:33 PM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Cleveland, Desha, Drew, Ouachita | 3 hr |
| Sep 2, 6:35 PM CDT | Tornado Warning | LZK | Independence, Izard, Stone | 40 min |
Nearby
Wind Advisories in Arkansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.